I need some advice as to the current meds she is taking. She's 82 next week. Has bone issues, pace maker, back issues, thyroid many years ago... recent stomach issues and they prescribed her more pain meds... She's changed to a shocking degree. Following are daily meds: 1x day: Raloxifene 60mg / Meloxicam 7.5mg/ L-Thyroxine 50mcg/ Metoprolol ER 50mg/ Duloxetine 60mg///// 2x day: Tramadol 50mg / Gabapentin 100mg She lives in her own home 1200 miles from me. Taking her back home this weekend and will be joining her on her next Dr. visit. Her meds have her knocked out and I'm really concerned.
My mother is visiting. Her meds seem to be impairing her and I'm worried?
- 8 Oct 2014 by greenish
- 14 October 2014
Added 8 Oct 2014:
Darn.. didn't mean to have ? after 'worried'.... I AM worried...
Gabapentin can really cause sedation, especially in the elderly. We took my father off of it because it just made him like a zombie. He would just stare into space and drool! It seemed to really impair his memory and he is only in his 70's. I would look to the gabapentin as the first culprit. They give gabapentin for nerve pain (and they like to use it in chronic pain because it is not a controlled substance but that doesnt mean it doesnt cause sedation and make the person "loopy"). The other medications dont look to bad for her heath issues. Tramadol may also make her loopy but it is pretty weak in the scheme of things as far as pain meds go. I would see about getting her off the gabapentin. I could "bet the farm" that this is your culprit because I know what it did to my father who has diabetic neuropathy and chronic back pain.
Note the side effects!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Dec 2010 • 1 answer
Posted 19 May 2012 • 2 answers
Posted 23 Jun 2014 • 1 answer
Posted 1 Dec 2014 • 3 answers
Posted 19 Dec 2015 • 3 answers